MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unk.Patient's weight unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to infection.The rv lead was successfully removed.A spectranetics lead locking device (lld) was inserted into the ra lead to provide traction.The physician attempted extraction of the ra lead using a cook medical 9f evolution mechanical dilator sheath and a spectranetics glidelight laser sheath, but could not remove it because of strong adhesion.The physician then used a cook medical needle's eye snare and caught the vicinity of the lead tip, and using the evolution device, the lead was removed.After ra lead removal, the patient's blood pressure dropped.Transesophageal echocardiography (tee) showed an accumulation of pericardial fluid (effusion).Although drainage was done, the patient's condition did not improve.The physician performed a sternotomy and surgery was performed (specific perforation location and intervention unk).The patient survived the procedure.This report captures the lld providing traction to the ra lead when cardiac tamponade occurred resulting from a perforation, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13022483
Report Number1721279-2021-00249
Device Sequence Number20077824
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public(01)00813132023027(17)230416(10)FLD21D14A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model Number518-022
Device Catalogue Number518-022
Device Lot NumberFLD21D14A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK EVOLUTION MECHANICAL DILATOR SHEATH; COOK MEDICAL NEEDLE'S EYE SNARE; RA LEAD MANUFACTURER AND MODEL UNK; RV LEAD MANUFACTURER AND MODEL UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian